It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-21-2012, 06:08 PM   #1
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
Be careful with the drugs you take

Just recently got back from the doctor. Losartan has been giving me serious suicidal ideations, cradling pills in my hand and was considering taking the whole bottle. Thankfull I was able to see my doctor today and she immediately took me off the Losartan.

I'm back on Lisinopril which gives me ED, it's not the greatest side effect however my doctors are talking to the insurance company to reinstate Benicar as my main medication. Im actually taking a lower dose of my original lisinopril dose and the pressure is holding steady, lets hope it stays that way.

Current bp 128/72.

Several mistakes that I don't want other users here to make, which I did.

1. Suicidal thoughts, homocidal thoughts when taking a medication are 100% reason to end it at once. I continued taking it for 4 days since I was unable to contact my MD, this was a mistake.

2. Not paying attention to warning signs, I was crying pretty regularly for a few days but never put 2&2 together. I rarely cry.

3. Should have gone to the emergency room, my doctor was adamant about this fact.

4. Not all side-effects will be listed, I saw "depression" as a possible but rare side effect, but suicidal thoughts never made it to the list.

Hope I can save someone out there or at least keep them from a week of hell, again I have nothing against Losartan it simply did not sit well with me, at all.

Best, DC

 
The Following 2 Users Say Thank You to dantescritic For This Useful Post:
easygoingguy (02-21-2012), Pat Texas (02-22-2012)
Sponsors Lightbulb
   
Old 02-21-2012, 07:58 PM   #2
Senior Member
(male)
 
Join Date: Dec 2010
Location: NJ
Posts: 191
soflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB User
Re: Be careful with the drugs you take

dantes,

I hope your doctor had enough sense to recommend you to a psychiatrist and psychologist. The meds may have not meshed with you, but if you were having suicidal thoughts, I think the issue runs deeper than Losartan. For your own safety, please seek help immediately!

 
The Following User Says Thank You to soflsun For This Useful Post:
dantescritic (02-21-2012)
Old 02-21-2012, 10:59 PM   #3
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
Re: Be careful with the drugs you take

Howdy Sofl, your advice is not without reason I greatly appreciate it.

Currently I am going to be seen at NYU medical center for my anxiety, the only problem is I am currently on a waiting list that will likely take 3 weeks-1 month. I assure you that if I ever have such thoughts I will absolutely 100% get my butt to a hospital ASAP. Promise you that.

So far today has been a GOOD day, I only took half of my lisinopril "20mg" and 25mg HCT. Actually my pressure is excellent 122/72. The doctor suggested I only take the HCTZ until she prescribes me another drug, although I am a bit scared to take only the HCTZ.

Thanks for commenting sofl, once again thank you very much. And I feel much better.

 
The following user gives a hug of support to dantescritic:
soflsun (02-22-2012)
Old 02-22-2012, 12:01 AM   #4
Senior Member
(male)
 
Join Date: Dec 2010
Location: NJ
Posts: 191
soflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB User
Re: Be careful with the drugs you take

Glad to hear it. Once you get the anxiety/depression under control, you may notice better blood pressure control as well, and less need for BP meds. Good luck and stay positive...we are all struggling to some degree here.

 
Old 02-22-2012, 05:28 AM   #5
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 570
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: Be careful with the drugs you take

Hey bud, be well. Please remember that your blood pressure issues can wait. If you have anxiety/depression that needs attention, dont worry about the high blood pressure for a while.

BTW, thiazide diuretics are known to cause ED. Sure its not just the diuretic?

All the best....

 
Old 02-22-2012, 09:05 AM   #6
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Be careful with the drugs you take

I am very glad to hear you addressed the problem in a short time. Most meds. have a side effect some worse then others plus if your sensative to drugs it only makes it worse. I seem to be one of those that if there is a side effect out there I'll probably get it. Many of us have to try several meds. before hitting on the one for us. I know I tried Losartan as my Avapro is VERY expensive, but I felt quite jittery on the Losartan.

Keep us posted how your doing and best wishes...JJ...
__________________
When you come to the end of your rope..tie a knot and hang on!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!